Colorado, 2012

Damaging Wind in Colorado, July 30, 2012

July 30, 2012 · NWS PUB · 1 event in 1 county or zone

A severe storm generated damaging wind gusts in the Security-Fountain area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A severe storm generated damaging wind gusts in the Security-Fountain area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 30, 2:23 PM MST, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 30, 2:23 PM MST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT MON JUL 30 2012

.SHORT TERM...
(TONIGHT AND TUESDAY)

...MORE INTENSE THUNDERSTORMS TODAY BRINGING THREAT OF HEAVY RAIN TO
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO...

UPPER HIGH TO THE SOUTH CONTINUES TO NUDGE THE MAIN TAP OF THE
MONSOON PLUME FARTHER WEST AND NORTH...HOWEVER...YESTERDAY'S FRONT
HAS COMPENSATED SOME WITH AN INCREASE IN LOW LEVEL MOISTURE.  THIS
HAS RESULTED IN HIGHER CAPES TODAY ACROSS THE SOUTHEAST
MTS/PLAINS...AND STORMS ON RADAR HAVE DEFINITELY BEEN STRONGER.
CAPE VALUES OFF SPC MESONET SHOWING VALUES SHOWING AROUND 1000-2000
J/KG...THOUGH WITH A LITTLE MIXING...THEY MAY DROP BACK TO AROUND
1000-1500 J/KG.  DEEP LAYER SHEARS ARE RUNNING AROUND 20-30KTS...SO
SHOULD NOT LOOKING AT A WIDESPREAD SEVERE RISK...BUT CERTAINLY SOME
STORMS COULD PULSE UP AND PRODUCE HAIL TO AROUND 1 INCH IN
DIAMETER...ESPECIALLY OVER/NEAR THE HIGHER TERRAIN.  HRRR BRINGS SEVERAL WAVES
OF THUNDERSTORMS OFF THE SOUTHEAST MTS...PARTICULARLY ACROSS THE
PIKES PEAK REGION WITH THUNDERSTORMS SPREADING OFF INTO THE
SOUTHEAST PLAINS DURING THE EVENING.  STORM MOTIONS OFF RADAR HAVE
BEEN TO THE EAST NORTHEAST AROUND 10-15 MPH...HOWEVER WITH CONTINUAL
REGENERATION...IF STORMS TRACK OVER THE SAME LOCATION...LOCALLY
HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE A
CONCERN...ESPECIALLY FOR THE WALDO CANYON BURN SCAR.  ONE STORM HAS ALREADY
COME FAIRLY CLOSE...THOUGH JUST MISSED TO THE SOUTH.  HRRR SHOWS
ANOTHER LINE OF THUNDERSTORMS MOVING OFF THE PIKES PEAK REGION AND
POTENTIAL AFFECTING THE BURN SCAR AROUND 22-23Z.  GIVEN THAT STORMS
ARE STRONGER TODAY...AND CAPABLE OF HIGHER RAINFALL RATES (UP TO 1.5
INCH PER HOUR)...FLOODING ON THE WALDO CANYON BURN SCAR IS A GREATER
CONCERN. HOWEVER...STORMS WILL STILL BE HIT OR MISS...SO CLOSE
MONITORING OF THE BURN SCAR WILL CONTINUE.

FOR TONIGHT...MODELS IN GENERAL AGREEMENT SPREADING THUNDERSTORMS
EASTWARD ACROSS THE PLAINS THROUGH THE EVENING BEFORE DIMINISHING
TOWARDS MORNING.  TUESDAY LOOKS LIKE A SIMILAR EVENT TO TODAY...WITH
LOW LEVEL MOISTURE STILL IN PLACE...BUT MAIN MONSOON PLUME SHIFTED
FARTHER WEST AND NORTH.  MAIN TRACK OF ANY SHORTWAVES AROUND THE
PERIPHERY OF THE UPPER RIDGE MAY BE FARTHER NORTH AS WELL...BUT WITH
CONVECTIVE HEATING...MODELS BREAK OUT ANOTHER ROUND OF SCATTERED
THUNDERSTORMS ACROSS THE MOUNTAINS AREAS...WITH GREATEST COVERAGE
ACROSS THE SOUTHEAST MTS.  CAPES WILL PROBABLY END UP BEING SIMILAR
TODAY...SO SMALL HAIL AND HEAVY RAINFALL WILL BE THE PRIMARY
THREATS.  FLASH FLOODING ON THE WALDO CANYON BURN SCAR WILL BE A
CONCERN ONCE AGAIN.

.LONG TERM...
(TUESDAY NIGHT THROUGH NEXT MONDAY)

TEMPERATURES AND POPS ARE THE PRIMARY METEOROLOGICAL ISSUES DURING
THE LONGER TERM.  RECENT COMPUTER MODELS SUGGEST THAT UPPER HIGH
CENTERED OVER THE TEXAS PANHANDLE AT 00Z WEDNESDAY ATTEMPTS TO SLOWLY
SHIFT INTO CENTRAL OKLAHOMA BY 12Z SATURDAY BEFORE PUSHING BACK
INTO THE TEXAS PANHANDLE REGION BY NEXT MONDAY.

FAVORABLE ATMOSPHERIC MOISTURE/HIGH PRECIPITABLE WATER VALUES/MONSOONAL
PLUME ROTATING AROUND THE UPPER HIGH WILL CONTINUE TO IMPACT THE
FORECAST DISTRICT AT TIMES THROUGH THE LONGER TERM. IN
ADDITION...INCREASING SHORT-WAVE ACTIVITY AS WELL AS SEVERAL
NORTHERLY SURGES ARE PROJECTED TO IMPACT THE FORECAST DISTRICT AT
TIMES FROM TUESDAY NIGHT INTO AT LEAST THE UPCOMING WEEKEND.

AS DISCUSSED DURING PREVIOUS DISCUSSIONS...ISOLATED TO SCATTERED
PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS(SOME CONTAINING
LOCALLY HEAVY RAIN AND HAIL) ARE ANTICIPATED OVER MANY SECTIONS OF
THE FORECAST DISTRICT AT TIMES DURING THE LONGER TERM.

AS ALWAYS...PLEASE REMEMBER THAT THE STRONGER STORMS DURING THE
LONGER TERM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
FLASH FLOODING POTENTIAL(ESPECIALLY OVER BURN SCAR REGIONS SUCH AS
THE WALDO CANYON BURN SCAR). WFO PUEBLO WILL CONTINUE TO MONITOR
CLOSELY.

FINALLY...MAXIMUM AND MINIMUM TEMPERATURES DURING THE LONGER TERM
SHOULD CONTINUE TO RUN AT TO ABOVE EARLY AUGUST CLIMATOLOGICAL
AVERAGES IN COMBINATION WITH GENERALLY LOW-GRADE GRADIENT WINDS.

&&

.AVIATION...

TSRA WILL BE MOST LIKELY TO IMPACT THE COS TAF SITE THIS
EVENING...WITH HEAVY RAIN...AND ERRATIC GUSTY WINDS UP TO 45 KTS THE
PRIMARY THREAT.  SOME SMALL HAIL WILL ALSO BE POSSIBLE.  LESS OF A
CHANCE FOR -TSRA TO AFFECT THE KPUB AND KALS TAF SITE...SO WILL
MAINTAIN VCTS IN TAFS THERE.  WINDS SHOULD SHIFT OUT OF THE NORTH TO
NORTHWEST WITH CONVECTIVE OUTFLOWS SPREADING OFF THE MOUNTAINS
DURING THE 23-00Z TIME FRAME FOR KCOS AND KPUB.  WINDS AND
THUNDERSTORMS SHOULD DIMINISH THROUGH THE EVENING.  ANOTHER ROUND OF
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY...WITH KCOS UNDER
THE GREATEST RISK FOR -TSRA.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 30, 11:04 AM MST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1204 PM MDT MON JUL 30 2012

COZ058>089-093>099-311815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1204 PM MDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THIS
AFTERNOON BEFORE SPREADING EASTWARD ACROSS THE PLAINS DURING THE
LATE AFTERNOON AND EVENING. GREATER LOW LEVEL MOISTURE ACROSS THE
SOUTHEAST PLAINS WILL LEAD TO THE POTENTIAL FOR STRONGER
STORMS TODAY...WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...GUSTY WINDS UP TO 50 MPH...AND LIGHTNING. SOME BRIEF
SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS ACROSS THE MOUNTAIN AREAS.

THERE IS AN ELEVATED POTENTIAL FOR FLASH FLOODING ON THE WALDO
CANYON BURN SCAR TODAY...DUE TO THE POTENTIAL FOR STRONGER STORMS.
HOWEVER AS HAS BEEN THE CASE THE PAST COUPLE DAYS...THE STRONGER
STORMS WILL BE HIT OR MISS FOR ANY GIVEN LOCATION. THE WALDO
CANYON BURN SCAR WILL BE MONITORED CLOSELY THIS AFTERNOON AND
EVENING FOR THE POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS...
ARE EXPECTED...ESPECIALLY OVER THE HIGHER TERRAIN AND ADJACENT
AREAS. THE STRONGER STORMS WILL BRING LOCALLY HEAVY RAIN...HAIL
UNDER ONE INCH IN DIAMETER...AND WIND GUSTS TO AROUND 50 MPH.
SATURDAY MAY SEE THE GREATEST COVERAGE OF RAINFALL ACROSS THE
EASTERN MOUNTAINS AND I-25 CORRIDOR. THE WALDO CANYON BURN SCAR
WILL BE ESPECIALLY PRONE TO FLASH FLOODING FROM STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE MOUNTAINS AND IN AND NEAR THE WALDO CANYON
BURN SCAR THIS AFTERNOON AND EVENING.

31/77

In the hours before

Special weather statement, Jul 30, 5:41 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT MON JUL 30 2012

COZ081-085-310115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
641 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHERN COLORADO SPRINGS.

AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTRAL COLORADO SPRINGS.
  PETERSON AFB.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 30, 5:47 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT MON JUL 30 2012

COZ081>083-085-310115-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES
PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S
PEAK BETWEEN 7500 AND 11000 FT-
647 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHERN COLORADO SPRINGS.

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF VICTOR...OR 17 MILES SOUTHWEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN COLORADO SPRINGS.
  SECURITY.
  PETERSON AFB.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 30, 5:57 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT MON JUL 30 2012

COZ084-085-310145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
657 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...EAST CENTRAL COLORADO SPRINGS.

AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EXTREME NORTHEASTERN COLORADO SPRINGS...OR
NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 30, 6:13 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON JUL 30 2012

COZ079-086-087-310145-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS
BETWEEN 6300 AND 10000FT-
713 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF FARISITA...OR 30 MILES
SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO CITY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Local storm report, Jul 30, 6:15 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             6 S PEYTON              38.94N 104.48W
07/30/2012  E0.75 INCH       EL PASO            CO   PUBLIC

&&

STARK
Special weather statement, Jul 30, 6:24 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT MON JUL 30 2012

COZ081-085-310200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
724 PM MDT MON JUL 30 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS.

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SECURITY...OR 11 MILES SOUTH
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTH CENTRAL COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The radar

The Pueblo radar (KPUX), 54 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, El Paso

When
July 30, 6:40 PM MST
Where
El Paso County, 3 mi SE of Security
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.719, -104.701

A severe thunderstorm producing wind gusts around 65 mph at times...knocked down several power poles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403260.